Alert archive / Montana / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Feb 14, 2007, 1:55 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Feb 15, 2007, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 1:55 PM MST (20:55 UTC)
- In effect from
- Feb 15, 2007, 5:00 AM MST
- Expired
- Feb 15, 2007, 2:05 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 8:49 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 14, 8:49 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 849 AM MST WED FEB 14 2007 .UPDATE...SOME WEAK BANDING OF SNOW SHOWERS WAS TAKING PLACE THIS MORNING WITH MOST AREAS SOUTH AND EAST OF MISSOULA REPORTING SNOW. IN GENERAL...NEW SNOW ACCUMULATIONS OVERNIGHT RANGED FROM A TRACE TO ONE INCH. HOWEVER...MANY LOCATIONS ALONG THE CONTINENTAL DIVIDE DID RECEIVED AS MUCH AS 4 INCHES. SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY...BUT WILL TAPER OFF TO SCATTERED DURING THE AFTERNOON. AREAS ACROSS NORTHWEST MONTANA HAVE ALREADY SEEN A REDUCTION TO SHOWER ACTIVITY AS DRIER..MORE STABLE AIR PUSHES IN FROM CANADA. HAVE ALREADY UPDATED THE FORECAST TO INCREASE POPS IN WEST- CENTRAL MONTANA...LOWER POPS IN NORTHWEST MONTANA...AND TWEAK MAXIMUM TEMPERATURES FOR TODAY. NO OTHER CHANGES PLANNED FOR THIS MORNING. && .AVIATION...SCATTERED SNOW SHOWERS WILL CONTINUE TO PLAGUE CENTRAL AND SOUTHERN ROUTES THROUGH TODAY LOWERING CEILINGS AND OBSCURING MOUNTAINS. WIDESPREAD PRECIPITATION WILL MOVE INTO THE REMAINDER OF THE ROUTES LATE TONIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS. && .PREV DISCUSSION... /ISSUED 255 AM MST WED FEB 14 2007/ DISCUSSION...TODAY...PERSISTENT PRECIPITATION THROUGH CENTRAL WESTERN MONTANA IS EXPECTED TO CONTINUE THROUGH THE MORNING. MODELS SHOW A GOOD SET UP FOR SNOW BANDING OVERNIGHT LAST NIGHT...AND CONTINUING INTO THE MORNING HOURS TODAY. THIS IS MAINLY EAST OF THE MISSION...MISSOULA...AND BITTERROOT VALLEYS TO THE GREAT DIVIDE. SNOW BANDS ARE EXPECTED TO DIMINISH THIS AFTERNOON AS WARM AIR ALOFT MOVES OVER THE REGION...STABILIZING THE ATMOSPHERE. DURING THE MORNING HOURS...MOST OF CENTRAL WESTERN MONTANA SHOULD SEE LIGHT ACCUMULATIONS WITH MODERATE SNOW WHERE SNOW BANDS HAVE SET UP. LIGHT...MAINLY MOUNTAIN SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. TONIGHT THROUGH THURSDAY...SOME INTERESTING WEATHER IS EXPECTED AS NEXT PACIFIC STORM SYSTEM MOVES THROUGH THE INTER MOUNTAIN WEST. THE HIGH PRESSURE RIDGE IS FLATTENED AND THE UPPER FLOW BECOMES ZONAL WITH A SERIES OF DISTURBANCES RIPPLING THROUGH THE REGION. THE SURFACE PRESSURE GRADIENT INCREASES FROM THE SOUTH AND SUPPORTIVE WINDS ALOFT SUGGESTS THAT THE AIR MASS WILL UNDERGO CONSIDERABLE WARMING THURSDAY. LOOKS AS THOUGH PRECIPITATION WILL BEGIN IN EARNEST LATE TONIGHT OVER THE NORTH CENTRAL IDAHO ZONES WHEN SNOW LEVELS REMAIN LOW. AT THIS TIME MODELS HAVE SOME DISCREPANCIES ON TIMING AND AMOUNT OF PRECIPITATION. WILL THEREFORE HOLD OFF ON ANY HIGHLIGHTS BUT WILL CONTINUE TO MONITOR LATER RUNS FOR BETTER AGREEMENT. MUCH OF THE LOWER ELEVATION PRECIPITATION IS EXPECTED TO CHANGE TO RAIN DURING THE DAY THURSDAY. HIGHER MOUNTAINS STILL LOOK TO RECEIVE A GOOD DOSE OF SNOW. AT THIS TIME...SNOWFALL ACCUMULATIONS STILL LOOK TO FIT ADVISORY CRITERIA...WITH SOME HIGHER WEST-FACING SLOPES RECEIVING EVEN MORE. THURSDAY NIGHT THROUGH MONDAY...ANOTHER VIGOROUS WEATHER SYSTEM IS EXPECTED TO IMPACT NORTHERN IDAHO AND WESTERN MONTANA WITH SIGNIFICANT MOUNTAIN SNOW THURSDAY NIGHT INTO EARLY FRIDAY. THIS AGAIN MAY BE ANOTHER HIGHLIGHT PERIOD FOR WINTRY CONDITIONS OVER MOST MOUNTAIN PASSES. HOWEVER...VALLEYS SHOULD REMAIN RELATIVELY MILD...ESPECIALLY COMPARED TO CURRENT CONDITIONS. HIGH PRESSURE AND A RELATIVE WARM AIR MASS IS EXPECTED TO RETURN SATURDAY INTO SUNDAY. ALTHOUGH SOME VALLEY INVERSIONS WILL FORM. IN GENERAL...TEMPERATURES SHOULD BE WELL ABOVE NORMAL SATURDAY AND SUNDAY. MODELS SEEM IN FAIR AGREEMENT WITH THESE CHANGES. IN THE LONGEST TERM...THERE IS GROWING EVIDENCE THAT A MORE PROGRESSIVE FLOW PATTERN WITH A SERIES OF PACIFIC WEATHER SYSTEMS MAY IMPACT THE REGION EARLY NEXT WEEK. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MSJ LONG TERM....STEGEMILLER AVIATION...STEGEMILLER
Hazardous weather outlook, Feb 14, 5:18 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 518 AM MST WED FEB 14 2007 IDZ005-006-MTZ001-004-150030- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 518 AM MST WED FEB 14 2007 /418 AM PST WED FEB 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL MOVE OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO LATE TONIGHT. ALTHOUGH THIS SYSTEM WILL BRING WARM AIR INTO THE REGION...PRECIPITATION WILL BEGIN TO FALL BEFORE TEMPERATURES AND SNOW LEVELS RISE. SNOWFALL MAY BE BRIEF OVER MANY AREAS...BUT HAS THE POTENTIAL TO BE HEAVY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG SYSTEM IS EXPECTED OVER CENTRAL IDAHO AND WESTERN MONTANA THURSDAY NIGHT. ALTHOUGH THIS WILL BE A FAIRLY WARM SYSTEM...IT HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-150030- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 418 AM PST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHERLY WINDS WILL PICK UP THURSDAY AFTERNOON AHEAD OF A STRONG STORM SYSTEM IMPACTING THE AREA THURSDAY NIGHT. STRONG SOUTHERLY WINDS ARE EXPECTED LATE THURSDAY AFTERNOON AND EVENING FROM THE SALMON RIVER REGION TO THE CAMAS PRAIRIE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ002-003-005>007-043-150030- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 518 AM MST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG STORM SYSTEM IS EXPECTED OVER CENTRAL IDAHO AND WESTERN MONTANA THURSDAY NIGHT. ALTHOUGH THIS WILL BE A FAIRLY WARM SYSTEM...IT HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:55 PM MST | Snow Advisory | MSO | Flathead, Lake, Lincoln, Mineral, Missoula, Sanders | 20 hr |
| Feb 14, 1:53 PM MST | Wind Advisory | MSO | Clearwater, Idaho | 33 hr |
Nearby
Winter Storm Watches in Montana, 2007Winter Storm Watches in Idaho, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.